Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 295, NWS Fort Worth, TX

June 14, 2003Jack County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 14, 2003, 8:43 PM CDT for Jack County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2003, 8:43 PM CDT (01:43 UTC)
Expired
Jun 14, 2003, 9:30 PM CDT
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Jack County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 109 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2003-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2003-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1771 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:15 PM CDT, 5 hours 28 minutes earlier.

Area forecast discussion, Jun 14, 3:15 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT SAT JUN 14 2003

THIS AFTERNOON REMAINS QUIET RELATIVE TO WHAT WEVE SEEN DURING THE
LAST FEW DAYS. SCATTERED THUNDERSTORMS ARE FORMING BETWEEN
THE METROPLEX AND PARIS...WITH MORE WIDESPREAD STORMS OVER
SOUTHERN OKLAHOMA. THE STEERING FLOW IS NOT TERRIBLY STRONG...
WHICH WILL LIMIT OVERALL COVERAGE. WILL KEEP THE HIGHEST POPS
TONIGHT ACROSS THE NORTHEAST...40-50 PERCENT...AND LEAVE
30S ELSEWHERE. WE WILL CONTINUE TO SEE A CHANCE OF THUNDERSTORMS
DURING THE NEXT FEW DAYS...WITH THE HIGHEST POPS NEAR THE UPPER
TROUGH WHICH WILL SLOWLY SWING SOUTHEASTWARD FROM SOUTHWESTERN
OKLAHOMA INTO WESTERN LOUISIANA/EAST TEXAS DURING THE NEXT 72
HOURS.

FCSTID =   58
DFW   66  86  67  87 /  30  30  20  30
ACT   67  85  65  88 /  30  40  30  30
PRX   68  84  66  86 /  50  40  30  30
DTO   66  85  66  87 /  30  30  20  30
TKI   67  85  67  87 /  40  30  20  30
DAL   68  87  69  87 /  30  30  20  30
TRL   68  85  69  87 /  40  40  20  30
CRS   67  86  68  87 /  30  40  30  30
TPL   67  86  66  89 /  30  40  30  30

.FWD...NONE.
Hazardous weather outlook, Jun 14, 3:45 PM CDT, 4 hours 58 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS TONIGHT.
ALTHOUGH AN ISOLATED THUNDERSTORM COULD PRODUCE HAIL TO DIME SIZE...
OR A WIND GUST TO 60 MILES AN HOUR...NO ORGANIZED SEVERE
THUNDERSTORMS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TUESDAY AND A SLIGHT
CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SATURDAY.  A WEAK UPPER
LEVEL LOW PRESSURE SYSTEM WILL REMAIN NEARLY STATIONARY OVER TEXAS.
THIS SYSTEM WILL TRIGGER WIDELY SCATTERED TO SCATTERED THUNDERSTORMS
ACROSS THE REGION...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 14, 8:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
832 PM CDT SAT JUN 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 PM    6 NW PALO PINTO           TX   1.75 INCH HAIL
06/14/03   PALO PINTO                     REPORTED BY SPOTTER
Local storm report, Jun 14, 8:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
842 PM CDT SAT JUN 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0840 PM    BRYSON                    TX   1.00 INCH HAIL
06/14/03   JACK                           BRIEFED LAW ENFORCEMENT

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:16 PM CDTSevere Thunderstorm WarningFWDPalo Pinto44 min
Jun 14, 9:17 PM CDTSevere Thunderstorm WarningFWDPalo Pinto58 min
Jun 14, 10:04 PM CDTSevere Thunderstorm WarningFWDErath56 min
Jun 14, 11:00 PM CDTSevere Thunderstorm WarningFWDErath45 min
Jun 14, 11:23 PM CDTSevere Thunderstorm WarningFWDEastland52 min
Jun 14, 11:59 PM CDTSevere Thunderstorm WarningFWDErath61 min
Jun 15, 1:30 AM CDTSevere Thunderstorm WarningFWDBosque60 min
Jun 15, 1:45 AM CDTSevere Thunderstorm WarningFWDHamilton60 min
Jun 15, 2:10 AM CDTSevere Thunderstorm WarningFWDHill65 min
Jun 15, 2:18 AM CDTSevere Thunderstorm WarningFWDLampasas42 min
Jun 15, 2:37 AM CDTSevere Thunderstorm WarningFWDMcLennan53 min
Jun 15, 3:01 AM CDTSevere Thunderstorm WarningFWDLimestone59 min
Jun 15, 4:44 AM CDTSevere Thunderstorm WarningFWDBell61 min
Jun 15, 5:57 AM CDTSevere Thunderstorm WarningFWDBell63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.